Thunderstorm Wind, Garland
- When
- August 26, 11:30 AM CST
- Where
- Garland County, 2.76 mi N of Lonsdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.580, -92.810
A tree was downed onto AR-Highway 128.
A cold front moved across northern Arkansas on August 26th and combined with plenty of daytime heating provided sporadic severe thunderstorms across northern and central Arkansas which led to damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved across northern Arkansas on August 26th and combined with plenty of daytime heating provided sporadic severe thunderstorms across northern and central Arkansas which led to damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 11:25 AM CST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 1225 PM CDT Sat Aug 26 2023 ...New AVIATION... .SHORT TERM... (Today through Sunday Night ) Issued at 318 AM CDT Sat Aug 26 2023 Quiet conditions were ongoing across AR this Saturday morning in part to influences of surface high pressure and weak forcing for subsidence. Predawn temperatures were in the 70s and lower 80s. Today, the heat and humidity will be oppressive for one final day over much of AR before a cold front sweeps across the state. High temperatures this afternoon are expected to range from the mid 90s over Nrn AR, to 100-105 over Cntrl/Srn AR. Dew point temperatures will remain fairly high thanks to pooling of moisture ahead of the boundary. The combination of hot temperatures and high dew point temperatures should result in heat index values between 110 and 120 across a large part of AR, prompting excessive heat warnings for these locations. Over portions of Nrn and Wrn AR, heat index values should range from 105 to 110, prompting heat advisories for these areas. A small portion of NW AR may remain just below criteria, thus no mention of heat headlines at this time. Some uncertainties remains in regards to high temperatures today, those factors at play are; potential for afternoon showers and thunderstorms (especially N-Cntrl/NE AR) initiating a bit earlier than anticipated, more convective coverage than currently anticipated, remnant outflow boundaries cooling down locations further away from precipitation. All of these factors may limit high temperatures from being realized. However, the influence of compressional warming ahead of the front over Cntrl/Srn AR could possibly help temperatures surpass forecast highs for the day. Precipitation chances will ramp up tonight into Sunday with the passage of the cold front. Not all locations will receive much rain, in fact some places my be missed entirely. However some locations could pick up half of an inch upwards of one inch of rainfall. With precipitation on Sunday, cloud cover, and NE winds, high temperatures should only climb into the 80s to lower 90s. This will feel significantly better given the last five to seven days of triple digit readings. Precipitation chances will linger into Sunday night/first part of Monday. Organized severe weather is not anticipated with the frontal boundary due to a lack of sufficient lift and lack of upper level flow for updraft maintenance. Therefore, the main storm mode would be single cell to possibly multi-cell. The main hazard with any stronger storms would isolated instances of damaging winds. Cooler conditions will linger well into the long term. && .LONG TERM... (Monday through Friday) Issued at 318 AM CDT Sat Aug 26 2023 The start of the long-term forecast period on Monday will begin with a stationary front slowly pushing from southern Arkansas into northern Louisiana. This feature will work in unison with several upper lvl SWTs to provide isolated shower and thunderstorm chances across central and southern Arkansas. The best opportunities for shower and thunderstorm activity on Monday will be along the I-40 corridor and locations to the south across the Natural State. During the remainder of the week (Tuesday thru Friday), an upper lvl amplified trof will remain positioned across the Eastern region of the CONUS and an upper lvl ridge will remain fixated across the Southwestern region of the CONUS. A sfc dry cold front will enter the Natural State on Wednesday and continue the trend of ushering in an overall cooler and drier Canadian airmass. Monday looks to be the only day with appreciable rain/storm chances across the CWA. However, the presence of a cooler and drier airmass will keep overall temperatures near normal to a few degrees above normal with below normal precipitation chances. The good news will be that the return to heat headlines over the long-term forecast period looks to be low given that heat index values will remain well below criteria. Unfortunately, dry conditions overall look to remain across Arkansas. The positive tradeoff is that temperatures will be much closer to normal for this time of the year and not near the extreme heat that we experienced over the last week. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Sat Aug 26 2023 Mostly VFR conditions are expected through the TAF period. Afternoon showers and storms will be possible for most northern and central terminals. Terminals could temporarily see MVFR/IFR conditions should a thunderstorms pop up over the site. Otherwise, VCSH/VCTS have been written in for most TAF sites. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 72 85 68 84 / 40 60 20 10 Camden AR 74 91 70 84 / 20 70 30 30 Harrison AR 70 83 64 81 / 40 60 20 10 Hot Springs AR 75 93 70 89 / 20 70 40 30 Little Rock AR 77 91 73 89 / 20 70 30 20 Monticello AR 77 93 73 88 / 20 70 20 40 Mount Ida AR 72 92 67 87 / 20 70 40 30 Mountain Home AR 71 83 65 82 / 40 60 20 10 Newport AR 73 85 69 82 / 40 50 10 10 Pine Bluff AR 75 92 71 88 / 20 60 20 20 Russellville AR 74 89 69 87 / 30 70 30 20 Searcy AR 74 88 69 87 / 30 60 20 20 Stuttgart AR 76 90 71 87 / 20 60 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for ARZ005-006-014-015- 024-052-123-137-140-141-221>223-237-240-241-340-341. Excessive Heat Warning until 9 PM CDT this evening for ARZ007- 008-016-017-025-031>034-039-042>047-053>057-062>069-121-122-130- 138-230-238. && SHORT TERM...70 LONG TERM....234 AVIATION...233
Hazardous Weather Outlook National Weather Service Little Rock AR 344 AM CDT Sat Aug 26 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-271000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 344 AM CDT Sat Aug 26 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Dangerous heat and humidity conditions will continue again today, with heat index values ranging from near 105 to over 115 at some locations. Some isolated to widely scattered thunderstorms are possible this afternoon into the overnight period. While severe potential is low, a strong thunderstorm or two could be seen. Locally heavy rainfall and gusty winds will be possible with the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible on Sunday into the first half of Monday across Arkansas. While the potential for severe weather is low, a strong thunderstorm or two could produce brief gusty/damaging winds. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/234
Special Weather Statement
National Weather Service Little Rock AR
1221 PM CDT Sat Aug 26 2023
ARZ042-043-054-261745-
Hot Spring AR-Saline AR-Garland AR-
1221 PM CDT Sat Aug 26 2023
...A strong thunderstorm will impact portions of east central
Garland, central Saline and northeastern Hot Spring Counties through
1245 PM CDT...
At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 7 miles east of Hot Springs Village, moving southeast at
5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benton... Hot Springs Village...
Haskell... Lonsdale...
Magnet Cove... Nance...
Crows... Owensville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3465 9290 3470 9276 3455 9259 3443 9283
TIME...MOT...LOC 1721Z 334DEG 5KT 3462 9282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
65The Little Rock radar (KLZK), 58 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was downed onto AR-Highway 128.
Multiple trees and power lines downed across Independence county with many blocking roadways. The hardest hit areas within the county were the towns of Charlotte, Cord, and Newark. Approximately 6,000 customers lost power due to the damaging winds.
Multiple tree limbs at least 3 to 6 inches in diameter were knocked down near Searcy.
Multiple power poles were snapped near Hartman.
Multiple trees and tree limbs were downed at a cemetery near El Paso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, August 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1126342, 1126343, 1126348, 1126352, 1126358.